Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Changing the present regime OR add new drugs
Nov 2, 2004

Hi. My brother has been taking stavudine/lamivudine/efavirenz for nearly 2 years. 3 months back viral load is >600,000. Diarrhoea iscoming regularly 10-15 days period. Loss of weight. What do we have to do ,change to some other regime OR add some more drug? Can diarrhoea be due to a drug side effect? I am waiting for your reply egarly. I am doctor working in India.

thanks.

Response from Dr. Conway

I truly congratulate you for taking on such a difficult and heroic task as working with HIV/AIDS in India. There is a need for more people like you!!!

As for this patient, if the viral load is confirmed to be this high and the patient is taking his medications, this indicated high-grade virologic failure and there is a need to change the entire regimen. As for the diarrhea, after 2 years on treatment, it is increasingly unlikely that it is caused by the medications, and I would look for an infectious (bacterial or parasitic, most commonly) or non-infectious cause to it. While you are figuring this out, you could leave him off HAART as long as his CD4 count is above 200. If this is not the case, you should pick a new regimen and work up the diarrhea at the same time.

Good luck with all your work...



Previous
Is this an advisable change?
Next
The Egyptian woman

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement